Michigan, 2007

Hail and Damaging Winds in Michigan, May 14, 2007

May 14, 2007 · NWS MQT · 28 events in 8 counties and zones

Scattered thunderstorms tracked across Upper Michigan on the afternoon of the 14th ahead and along a warm frontal passage. A few of these storms produced large hail over Marquette, Alger and Luce counties.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$13,000
Crop damage
None recorded
Events
28

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MQT wrote it up.

Scattered thunderstorms tracked across Upper Michigan on the afternoon of the 14th ahead and along a warm frontal passage. A few of these storms produced large hail over Marquette, Alger and Luce counties. |A second round of severe storms developed in the evening coincident with a cold frontal passage. These storms producing large hail and damaging wind over the west half of Upper Michigan.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Marquette, MI wrote its last area forecast discussion before the first event at May 14, 11:28 AM EST, 1 hour 27 minutes earlier.

Area forecast discussion, May 14, 11:28 AM EST, 1 hour 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MARQUETTE MI
1228 PM EDT MON MAY 14 2007

.UPDATE...

...SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON INTO THIS EVENING...

THUNDERSTORM FORMATION STILL FAVORABLE THIS AFTERNOON INTO THIS
EVENING AS CONVECTIVE SHORTWAVE APPROACHES FROM MN AND WARM FRONT IS
DRAPED OVER NRN WI ADN FAR WRN UPR MI. MODIFIED RUC SNDGS FOR 83/57
SHOWS SBCAPE VALUES AROUND 1500 J/KG. HOWEVER...MODEL SNDGS DO SHOW
A CAP ABOVE 800 MB WITH AROUND 100 J/KG CIN TO OVERCOME. GIVEN
APPROACH OF SHORTWAVE FROM MN WOULD EXPECT HEIGHTS TO LOWER AND
CAPPING TO WEAKEN THIS AFTERNOON. THE EXPECTED WEAKENING OF THE CAP
ALONG WITH CONVERGENCE ALONG THE WARM FRONT AND POSSIBLE LAKE BREEZE
BOUNDARIES SHOULD AID IN THUNDERSTORM DEVELOPMENT THIS AFTERNOON.
WILL KEEP LIKELY POPS GOING OVER MUCH OF THE WRN THIRD OF THE FCST
AREA WITH CHC POPS SPREADING CNTRL AND E.

THERE DEFINITELY EXISTS THE POTENTIAL FOR SEVERE STORMS AS WELL...
GIVEN SBCAPES OF AROUND 1500 J/KG...STRONG FAIRLY UNIDIRECTIONAL
DEEP LAYER SHEAR AND THE PRESENCE OF A BROAD 35-45 KT LOW-LEVEL JET
NOSING INTO THE AREA. WET-BULB ZERO HEIGHTS OF BETWEEN 10-11 KFT
WITH THE STRONG SHEAR PRESENT COULD LEAD TO A FEW STORMS PRODUCING
LARGE HAIL AS WELL AS DAMAGING WINDS. ISOLATED TORNADOES NOT OUT OF
THE QUESTION EITHER AS STORMS LIKELY TO BECOME MORE SURFACE BASED BY
LATE AFTERNOON AND STILL HAVE WARM-FRONT BOUNDARY PRESENT. 0-3 KM
STORM-RELATIVE HELICITY VALUES WERE AROUND 250 M2/S2 WITH 0-1 KM
AROUND 125-130 M2/S2 WERE ALSO FAVORABLE FOR TORNADOGENESIS. THUS...
HAVE UPDATED THE HWO TO INCLUDE MENTION OF POSSIBLE ISOLATED
TORNADOES LATE THIS AFTERNOON INTO THIS EVENING.

&&

.DISCUSSION...
CURRENTLY FIRST ROUND OF SHOWERS AND THUNDERSTORMS IMPACTING CENTRAL
UPPER MICHIGAN WITH HEAVY RAIN AND FREQUENT LIGHTNING. MUCAPES OF
500 TO 1000J/KG ROOTED ABOVE H85 RESULTED IN ISOLATED CELLS WITH PEA
TO DIME SIZED HAIL. EDGE OF CAP AT 750MB APPARENT IN REGIONAL RADAR
LOOP WITH CONVECTION ARCING FM NORTHERN MN ACROSS NORTHWEST LK
SUPERIOR AND SE INTO THE ONGOING COMPLEX OVR THE EASTERN HALF OF
UPPER MICHIGAN. A FEW BLIPS SHOWING UP OVR NORTHERN WI...BUT NOTHING
IS BECOMING ORGANIZED OR STRONGER. CONVECTION OVR NORTHERN MN
FEEDING OFF BETTER INSTABILITY TO THE WEST AND ONE CELL PRODUCED SVR
HAIL LAST HOUR. H85 WIND MAX OF 50KT TRANSPORTING MOISTURE INTO
CURRENT THUNDERSTORMS OVR CWA IN PROCESS OF VEERING WSW SO EXPECT
THUNDERSTORMS IN THE EAST THIS MORNING BEFORE FADING AWAY WITH
CAPPING BUILDING OVERHEAD. EXCEPTION WILL BE ALONG EDGE OF CAP WHERE
DISTURBANCES RIDING ALONG US/CANADIAN BORDER WILL KEEP TRIGGERING
CONVECTION THROUGH THE DAY. OTHERWISE...REDUCED POPS TO JUST A
SLIGHT CHANCE TOWARD WI BORDER THROUGH EARLY AFTN AS CAPPING
PREVAILS. AFTER CONVECTION SHIFTS OUT OF AREA...BARRING ANY
WIDESPREAD CLOUD COVER...EXPECT MIXING TO AROUND H85 TO BOOST
TEMPS TO AROUND 80F FOR THE INLAND WEST HALF AS WARM FRONT MOVES TO
NEAR ONT-CMX-MQT-ESC LINE THIS AFTN. MUCH COOLER TEMPS FOR THE EAST
AS SOUTH FLOW ADVECTS MOIST MARINE LAYER OFF LK MICHIGAN. TEMPS NEAR
LK MI WILL PROBABLY STAY IN THE 50S ALL DAY WHILE INLAND PORTIONS OF
EAST WILL STRUGGLE INTO LOWER 60S.

SURFACE BASED CAPE THIS AFTN IN WARM SECTOR INCREASES TO AROUND 1500
J/KG USING A T/TD OF 80/55. ALSO A STRONG CAP STILL PRESENT WITH
VALUES NEAR 100J/KG. SHORTWAVE LEADING TO CONVECTION OVR ND EMERGES
INTO NORTHERN MN BY EARLY AFTN THEN TO WESTERN LK SUPERIOR BY LATE
AFTN. THIS SHORTWAVE WILL HELP LOWER HEIGHTS AND WEAKEN CAPPING SEEN
ON SOUNDINGS...BUT WITH MAIN SFC BOUNDARY JUST ENTERING PICTURE
AROUND 21Z...EXPECT INITIATION TO BE DELAYED UNTIL LATE AFTN. IF
NORTHEAST WINDS ACROSS WESTERN LK SUPERIOR STRENGTHEN THEN THERE MAY
BE A TRIGGER AHEAD OF THE MAIN FRONT AND CONVECTION MAY TRY TO
DEVELOP SLIGHTLY EARLIER OVR NORTHWEST WI INTO FAR WESTERN UPR MI.
LATEST RUC LIKES THIS IDEA...WHEREAS LOCAL WRF-ARW AND NAM/GFS DO
NOT DEVELOP CONVECTION UNTIL LATE IN THE DAY. EVENTUALLY EXPECT THE
0-6KM DEEP LAYER SHEAR OF 40KT WILL TEAM WITH BUILDING INSTABILITY
TO PRODUCE A POTENTIAL OF SEVERE THUNDERSTORMS ACROSS CWA THROUGH
EARLY EVENING. ALL CWA IS INCLUDED IN THE SPC DAY ONE SLIGHT RISK
AREA. LARGE HAIL AND DAMAGING WINDS ARE BOTH POSSIBLE. THUNDERSTORM
THREAT AND POTENTIAL SEVERE STORMS WILL EXIT THE CWA FM W TO E AS
MAIN FRONT SLIDES ACROSS UPR MICHIGAN.

TUE/WED STILL LOOKING COOLER THAN NORMAL WITH SHOWERS AT TIMES.
COOLEST TEMPS TUE IN CYCLONIC N/NE FLOW OVR NORTHWEST AND NORTH
CENTRAL CWA WHILE N WINDS ON WED WILL KEEP EVEN WI BORDER AREAS
COOL. AREAS NEAR LK SUPERIOR WED WILL STRUGGLE TO REACH THE UPR 40S.
FUTURE FORECASTS WILL NEED TO ADDRESS POTENTIAL FOR SNOW TUE NIGHT
INTO WED AS RATHER STRONG SHORTWAVE DIGS INTO THE TROUGH. GFS/NAM
COOLEST WITH THE AIRMASS SHOWING H85 TEMPS DIPPING BLO ZERO. UKMET
AND ECMWF NOT AS COLD. COLDER MODELS WOULD LEAD TO CHANCE OF SNOW TO
MIX WITH RAIN LATE TUE NIGHT OVR HIGHER TERRAIN OF NORTHWEST AND
NORTH CENTRAL. H5 COLD POOL TO -28C LEADS TO DIURNAL SHOWERS ON WED
WHICH WITH THE LOW FREEZING LEVELS AROUND 1KFT MAY CONTAIN SOME SNOW
AS WELL. COOLING IS BRIEF AS WARMER TEMPS ARE EXPECTED BY LATE WEEK
WITH RETURN FLOW DEVELOPING.

COORD WITH APX/GRB.

&&

.MQT WATCHES/WARNINGS/ADVISORIES...NONE.

&&

UPDATE...VOSS
PREV DISCUSSION...JLA
Hazardous weather outlook, May 14, 10:03 AM EST, 2 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MARQUETTE MI
1103 AM EDT MON MAY 14 2007

MIZ001>007-009>014-084-085-151200-
KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-MARQUETTE-ALGER-LUCE-
GOGEBIC-IRON-DICKINSON-MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT-
SOUTHERN HOUGHTON-NORTHERN SCHOOLCRAFT-
1103 AM EDT (1003 AM CDT) MON MAY 14 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER
MICHIGAN AND CENTRAL UPPER MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON OVER WESTERN
UPPER MICHIGAN ALONG AND NORTH OF A WARM FRONT APPROACHING FROM
NORTHERN WISCONSIN. THE STORMS WILL THEN SPREAD INTO CENTRAL UPPER
MICHIGAN THIS EVENING. SOME OF THE STORMS LATE THIS AFTERNOON AND
THIS EVENING MAY PRODUCE DAMAGING WINDS...HAIL UP TO ONE AND A HALF
INCHES IN DIAMETER AND POSSIBLY EVEN ISOLATED TORNADOES NEAR THE
WARM FRONT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A WIDESPREAD FROST IS LIKELY OVER INTERIOR WEST AND CENTRAL UPPER
MICHIGAN LATE WEDNESDAY NIGHT INTO THURSDAY MORNING.

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS SATURDAY NIGHT AND
SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THROUGH THIS EVENING.

LSZ221-241>248-263-264-151200-
KEWEENAW BAY AND HURON BAY FROM LOWER ENTRANCE LIGHT TO PORTAGE
LAKE TO HURON ISLANDS MI-SAXON HARBOR WI TO ONTONAGON MI-
ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI-
UPPER ENTRANCE OF PORTAGE CANAL TO MANITOU ISLAND MI-
MANITOU ISLAND TO LOWER ENTRANCE OF PORTAGE CANAL MI-
HURON ISLANDS TO MARQUETTE MI-MARQUETTE TO MUNISING MI-
MUNISING TO GRAND MARAIS MI-GRAND MARAIS TO WHITEFISH POINT MI-
LAKE SUPERIOR, EAST OF A LINE FROM SAXON HARBOR WI TO GRAND
PORTAGE, MN, TO A LINE NORTHWARD FROM MANITOU IS. MI, BEYOND 5 NM
AND SOUTH OF THE US/CANADIAN BORDER-
LAKE SUPERIOR, EAST OF A LINE FROM MANITOU IS. MI NORTHWARD
BEYOND 5 NM AND SOUTH OF THE US/CANADIAN BORDER, EXCLUDING
WHITEFISH BAY-
1103 AM EDT (1003 AM CDT) MON MAY 14 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE
SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR.

.DAY ONE...TODAY AND TONIGHT

EXPECT SCATTERED THUNDERSTORMS THIS AFTERNOON THROUGH THIS EVENING
OVER ALL OF LAKE SUPERIOR. THE THREAT OF THUNDERSTORMS WILL LINGER
THROUGH MUCH OF TONIGHT OVER FAR SOUTHEAST LAKE SUPERIOR BEFORE
ENDING LATE. A FEW OF THE STRONGER THUNDERSTORMS THIS AFTERNOON AND
EVENING COULD PRODUCE LARGE HAIL...STRONG WINDS AND POSSIBLY EVEN A
FEW WATERSPOUTS...ESPECIALLY OVER SOUTHERN PORTIONS OF THE LAKE.

EXPECT AREAS OF FOG TODAY AND TONIGHT. THE FOG COULD BE DENSE...
REDUCING VISIBILITY TO ONE-QUARTER MILE OR LESS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

AREAS OF FOG WILL LINGER OVER CENTRAL AND EASTERN LAKE SUPERIOR
UNTIL EARLY TUESDAY AFTERNOON.

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS SATURDAY NIGHT AND
SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

LMZ221-248-262-151200-
BAY OF GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND
PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI-
LAKE MICHIGAN...FROM SEUL CHOIX POINT TO ROCK ISLAND
PASSAGE...SOUTHEASTWARD BEYOND 5 NM OFF SHORE TO THE MID-
LINE OF THE LAKE-
1103 AM EDT MON MAY 14 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

EXPECT SCATTERED THUNDERSTORMS THIS AFTERNOON AND TONIGHT. THE
THUNDERSTORMS WILL BE MOST NUMEROUS DURING THE EVENING. A FEW OF THE
STRONGER THUNDERSTORMS THIS EVENING COULD PRODUCE LARGE HAIL AND
STRONG WINDS.

EXPECT AREAS OF FOG TODAY AND TONIGHT. THE FOG COULD BE DENSE...
REDUCING VISIBILITY TO ONE-QUARTER MILE OR LESS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS SATURDAY NIGHT AND
SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

VOSS

In the hours before

Special weather statement, May 14, 12:24 PM EST, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
124 PM EDT MON MAY 14 2007

MIZ005-141815-
MARQUETTE-
124 PM EDT MON MAY 14 2007

...STRONG THUNDERSTORM MOVING ACROSS MARQUETTE COUNTY...

AT 122 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES SOUTHWEST OF CHAMPION...OR 17 MILES WEST
OF ISHPEMING...MOVING EAST AT 30 MPH.

ONE HALF INCH DIAMETER HAIL...WINDS UP TO 40 MPH...AND HEAVY
DOWNPOURS ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  REPUBLIC.
  NATIONAL MINE.
  NEGAUNEE.
  SANDS.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

The radar

The Marquette radar (KMQT), 10 km away, was scanning. The volume nearest the first event began at 17:56 UTC.

Open the radar archive at this moment

Event by event

22 hail, 6 thunderstorm wind. Local standard time, as filed.

Hail, Marquette

When
May 14, 12:55 PM EST
Where
Marquette County, 1 mi WSW of Ishpeming
Measured
0.75 in hail
Reported by
NWS Employee
Coordinates
46.495, -87.669

Hail, Marquette

When
May 14, 1:00 PM EST
Where
Marquette County, Ishpeming
Measured
1.25 in hail
Reported by
Trained Spotter
Coordinates
46.500, -87.650

Hail, Marquette

When
May 14, 1:03 PM EST
Where
Marquette County, Ishpeming
Measured
1.25 in hail
Reported by
NWS Employee
Coordinates
46.500, -87.650

Hail, Marquette

When
May 14, 1:06 PM EST
Where
Marquette County, Ishpeming
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
46.500, -87.650

Hail, Marquette

When
May 14, 1:08 PM EST
Where
Marquette County, Negaunee
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
46.500, -87.600

Hail, Marquette

When
May 14, 1:09 PM EST
Where
Marquette County, National Mine
Measured
1.25 in hail
Reported by
NWS Employee
Coordinates
46.450, -87.680

Hail, Marquette

When
May 14, 1:10 PM EST
Where
Marquette County, 1 mi SE of Negaunee
Measured
3 in hail
Property damage
$6,000
Reported by
Trained Spotter
Coordinates
46.490, -87.585

Most hailstones were half an inch to an inch and a half in diameter, but a few stones were three inches in diameter and shattered car windows.

Hail, Marquette

When
May 14, 1:12 PM EST
Where
Marquette County, Negaunee
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
46.500, -87.600

Hail, Marquette

When
May 14, 1:30 PM EST
Where
Marquette County, Harvey
Measured
0.88 in hail
Reported by
Law Enforcement
Coordinates
46.500, -87.350

Hail, Alger

When
May 14, 1:49 PM EST
Where
Alger County, Sand River
Measured
0.75 in hail
Reported by
Public
Coordinates
46.480, -87.100

Hail, Luce

When
May 14, 3:42 PM EST
Where
Luce County, 7 mi NNE of Newberry
Measured
1.25 in hail
Reported by
Public
Coordinates
46.444, -85.444

Half an inch to an inch and a quarter diameter sized hail covered the ground.

Hail, Marquette

When
May 14, 6:05 PM EST
Where
Marquette County, 11 mi NW of Marquette
Measured
1.75 in hail
Reported by
Public
Coordinates
46.662, -87.544

Golf ball sized hail reported along County Road 550 between the Big Garlic and Little Garlic Rivers. Reported relayed via TV-6 in Marquette.

Hail, Baraga

When
May 14, 6:25 PM EST
Where
Baraga County, 3 mi SE of Three Lakes
Measured
0.75 in hail
Reported by
Department of Highways
Coordinates
46.699, -88.085

Hail, Marquette

When
May 14, 6:25 PM EST
Where
Marquette County, 1 mi N of Michigamme
Measured
0.75 in hail
Reported by
County Official
Coordinates
46.544, -88.120

Hail, Gogebic

When
May 14, 5:42 PM CST
Where
Gogebic County, 4 mi SE of Ironwood
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
46.429, -90.111

Some penny but mostly dime-sized hail.

Hail, Gogebic

When
May 14, 5:50 PM CST
Where
Gogebic County, 1 mi N of Bessemer
Measured
0.88 in hail
Reported by
Public
Coordinates
46.495, -90.050

Dime to nickel-sized hail.

Hail, Gogebic

When
May 14, 6:10 PM CST
Where
Gogebic County, Marenisco
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
46.380, -89.680

Wind gusts to 50 mph.

Hail, Gogebic

When
May 14, 6:10 PM CST
Where
Gogebic County, 3 mi S of Marenisco
Measured
0.75 in hail
Reported by
Public
Coordinates
46.337, -89.680

Thunderstorm Wind, Marquette

When
May 14, 7:10 PM EST
Where
Marquette County, 3 mi N of Republic
Measured
50 kt (58 mph) estimated gust
Reported by
NWS Employee
Coordinates
46.443, -87.980

Seven-inch diameter tree blown down onto guardrail on Highway M-95.

Hail, Marquette

When
May 14, 7:25 PM EST
Where
Marquette County, Sands
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
46.420, -87.400

Mostly dime...but a few nickel-sized hail.

Hail, Gogebic

When
May 14, 6:27 PM CST
Where
Gogebic County, Cisco Lake
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
46.250, -89.430

Penny to quarter-sized hail.

Thunderstorm Wind, Marquette

When
May 14, 7:34 PM EST
Where
Marquette County, (Saw)ki Sawyer Afb G
Measured
61 kt (70 mph) measured gust
Reported by
AWOS
Coordinates
46.350, -87.400

Reported by the KSAW tower. Pea-sized hail also reported.

Thunderstorm Wind, Gogebic

When
May 14, 6:47 PM CST
Where
Gogebic County, 3 mi S of Watersmeet
Measured
60 kt (69 mph) estimated gust
Property damage
$5,000
Reported by
NWS Storm Survey
Coordinates
46.227, -89.180

Numerous trees blown down.

Thunderstorm Wind, Iron

When
May 14, 7:20 PM CST
Where
Iron County, 1 mi W of Iron River
Measured
50 kt (58 mph) estimated gust
Reported by
Trained Spotter
Coordinates
46.100, -88.671

Several three-inch diameter branches blown down.

Hail, Iron

When
May 14, 7:22 PM CST
Where
Iron County, Iron River
Measured
1 in hail
Reported by
Law Enforcement
Coordinates
46.100, -88.650

Hail, Marquette

When
May 14, 8:40 PM EST
Where
Marquette County, 4 mi SE of Skandia
Measured
0.75 in hail
Reported by
Public
Coordinates
46.339, -87.171

Thunderstorm Wind, Dickinson

When
May 14, 8:05 PM CST
Where
Dickinson County, Norway
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
45.780, -87.920

Five-inch diameter tree limb down.

Thunderstorm Wind, Menominee

When
May 14, 10:23 PM CST
Where
Menominee County, Menominee
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Law Enforcement
Coordinates
45.120, -87.620

Top of a pine tree fell on a car on 48th Avenue along the north city limits of Menominee.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Michigan in 2007Every state in 2007This day in weather historyWarnings in Michigan, May 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 30506, 30513, 30517, 30521, 30523, 30524, 30525, 30526, 30527, 30528, 30529, 30771, 30775, 30776, 30777, 30779, 30780, 30781, 30783, 30784, 30787, 30788, 30789, 30798, 30799, 30800, 30801, 30802.